MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, the patient was implanted with a bifurcated stent and a non-endologix stent.It was noted that there was an intraoperative type 1a endoleak that was resolved.It was reported that in (b)(6) 2017 (6 month follow up) a ct scan showed residual of an endoleak (type of endoleak was not report).On (b)(6) 2018, (1 year follow up) sac growth was noted.On (b)(6) 2018, the patient was admitted to the hospital.On (b)(6) 2018, a secondary procedure was performed.A hole in the distal edge of the bifurcated stent (type 3b endoleak) was discovered.Two (2) non- endologix stents were implanted to resolve this endoleak.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.Due to the lack of medical records / images, clinical was unable to find substantial evidence to support the following events of type 1b, 2 and type 3b endoleak (unknown if intraoperative or postoperative), sac enlargement or a successful secondary endovascular procedure.The most likely cause of the loss of seal and compromised stent graft integrity, as well as procedure related harms and the final patient disposition could not be determined due to the lack of medical records / images.The patient was reported as having a type ii endoleak (procedure related) as well as being discharged from the hospital on the fourth post operative day.There have been no further reports of negative patient sequelae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7397009
Report Number2031527-2018-00228
Device Sequence Number1094289
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)191012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Model NumberBA25-100/I16-40
Device Lot Number1599386-006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR